PDA

View Full Version : HGH & Hypothyroidism



Kate1
03-05-2010, 01:43 PM
Does HGH use affect my thyroid or necessitate a change in my thryoid medications?


Background (if you need it or just interested)

I was diagnosed with Hashimoto's thyroiditis back in 2001. Been on Synthroid/Levothyroxine ever since. My levels have been stable for the past 5 yrs or so.

Started HRT (Angeliq) in October - too many "blast furnace" hotflashes in a day for me - (25 or so) just seemed a bit out of line. Not to mention the sleep interruption.

Started HGH in mid-December - no more than 2 iu's a day. Started out much lower & worked it up. Doing HGH primarily for anti-aging issues, and to help tighten up loose skin from 70 lb weight loss from 2007 & 2008.

Continuing to watch my diet, and train 3 days a week. Switched my workouts from 3 full body workouts per week (plus 20 min. cardio each time) as I felt "stuck" or at a plateau. Not seeing a whole lot of progress except in time spent at the gym!

Cardio for me is 20 min. on the stepmill at levels 7 - 8, with some 30 second intervals at level 11 or 12. Gets my heart rate to 180 bpm.

Started Kettlebell training in January - in addition to regular lifting at the gym. Now taking 2 - 30 min. classes a week. In addition to 1 regular weight training session at the gym.

In any case - I started gaining weight shortly after starting HGH - thought maybe it was just water retention as my body adjusted to it.

2 months later I am up 10 lbs! I hate it - I don't think it's muscle either.
I don't "look" like I have gained 10 lbs, and my clothes fit fine - except for slight tightness of my jeans around hips and thighs. Yeah - just where a gal wants it...:p

Did 3 weeks of Atkins induction - lost NADA....nichts, nothing!

Since then, I have been keeping my daily calories around 2,100 - which is where I figured they needed to be for maintenance. Maybe I'm just math/calorie challenged. Starting up my food journal again today. I have to get a handle on this.

So my question is - would HGH use affect my T4 levels requiring a change in my medication? Or should I supplement with T3? Yes, I plan on calling the Dr. and seeing about new bloodwork all around as I'm about due anyway.

thoughts? Ideas?

Thefuture
03-05-2010, 02:39 PM
I really assumed this was a Mets fan asking about Jose Reyes whom has just been diagnosed with a thyroid condition. This is quite interesting however because Jose Reyes was seen by DR.Anthony Galea whom has been involved with importing HGH from Canada.We will see though what a weird coincidence because all the fans are calling in on the radio and asking if HGH use and Thyroid conditions are related.

musclemilf
03-05-2010, 03:40 PM
I can't speak to the effects of HGH on the thyroid, but one clue to your weight gain can be related the HRT. Anything estradiol can equal a 5lb of excess water above and beyond normal water retention. It's interesting that the particular HRT you're taking has a plant based estrogen and synthentic progesterine in combination. Women tolerate cycling the estradiol and progesterine (either every month or every 3 months) much better rather than the daily combination of both hormones.

sassy69
03-05-2010, 03:45 PM
I"d be looking at the E first as well. Some people retain some water on hGH. Actually 1 iu /day is probably sufficient just for maintenance purposes. To see if it is due to the GH, you could alter your dosing to every other day insead of every day.

Is it possible to drop the HRT for a short period of time to see if that is the culprit? That would be the first place I'd look as well.

I would hold everything else constant and try altering your GH dosing to EOD first for a week. If no change, then can you try dropping the HRT for a short period of time to see if that is it?

Kate1
03-05-2010, 10:31 PM
lol! No Mets fan here - but that's an interesting story. I'd love to hear more about Reyes & his situation - so Google here I come.

Thanks ladies for the advice. I'm starting to think it's the E also. I stopped the HGH for the past 5 days - lost some water, but not a lot. I'm tightening up my diet too - only 1,250 cal for today. Although none of the medical literature (including PDR stuff I read) talks about "weight gain" with HRT, it just doesn't make any sense otherwise.

Besides the "hot flashes", I was losing hair also. Saw a plastic surgeon who recommended I see the gynocologist & have my hormones checked. The first HRT I was put on (Activella) wasn't stopping the hot flashes or the hair loss. So I was put on this brand of HRT as it has some "anti-androgenic" benefits (not good for trying to build muscle, but good for trying to save my hair).

One thing I noticed too, the excess facial hair that was showing up before the HRT, has stopped or slowed way down. My last bloodwork before beginning HRT showed my DHEA at the absolute top of the "normal range" for a woman. (DHEA precurser of Test)

I'll try dropping the HRT for a week or so & see if the lbs. drop off. If it's just weight gain due to the E, I'll deal with it. I just wanted to make sure the HGH wasn't messing with my thyroid levels or balance.

easye
03-06-2010, 02:52 AM
come off the gh for 2 weeks,then for 1week monitor your temperature with a thermometer... start taking the gh again,as soon as your morning tempreature drops from that of the previous week then u know that the thyroid is slowing down and t3 at replacement dosage should be taken... also for the 2 weeks u come off raise your calories to above maintaince,maybe 200-300cals just to kick start your metabolism again..rather looking at doing the palumbo style keto diet vs atkins,the weekly cheat meal/refeed meal will do u good as it replenishes glycogen stores and leptin levels to kick start the fat loss again...take 1 step back wards to take 3 steps forward...restart your whole program from scratch basically...

musclemilf
03-06-2010, 10:13 AM
lol! No Mets fan here - but that's an interesting story. I'd love to hear more about Reyes & his situation - so Google here I come.

Thanks ladies for the advice. I'm starting to think it's the E also. I stopped the HGH for the past 5 days - lost some water, but not a lot. I'm tightening up my diet too - only 1,250 cal for today. Although none of the medical literature (including PDR stuff I read) talks about "weight gain" with HRT, it just doesn't make any sense otherwise.

Besides the "hot flashes", I was losing hair also. Saw a plastic surgeon who recommended I see the gynocologist & have my hormones checked. The first HRT I was put on (Activella) wasn't stopping the hot flashes or the hair loss. So I was put on this brand of HRT as it has some "anti-androgenic" benefits (not good for trying to build muscle, but good for trying to save my hair).

One thing I noticed too, the excess facial hair that was showing up before the HRT, has stopped or slowed way down. My last bloodwork before beginning HRT showed my DHEA at the absolute top of the "normal range" for a woman. (DHEA precurser of Test)

I'll try dropping the HRT for a week or so & see if the lbs. drop off. If it's just weight gain due to the E, I'll deal with it. I just wanted to make sure the HGH wasn't messing with my thyroid levels or balance.

The thyroid is so tightly coupled with female sex hormones, as estrogen declines, so does the thyroid hormones. As we age, things begin to not work in concert so efficiently anymore. Menopause can cause precipitous drops (and new plateaus) of hormone levels. The sudden drops can bring symptoms such as hot flashes, night sweats, mood issues and hair loss. Balance is the key with HRT, and thyroid medication. This requires trail and error of certain hormones along with constant monitoring with your doctor.

Kate1
03-08-2010, 12:16 AM
Thanks for the help folks. Will keep you all posted. :)

HGHJonas
02-14-2011, 03:06 AM
yeah i am sharing here the side effects of the undue use of HGH....


-- Acromegaly (as described in detail above)
-- Premature death (in case of acromegaly)
-- Heart enlargement (due to prolonged use of HGH (http://www.hghforsale.org). Can't be reversed)
-- Low blood sugar with risk of going into a diabetic coma
-- Excessive hair growth all over the body
-- Excessive water retention
-- Liver damage
-- Thyroid damage

sassy69
02-14-2011, 04:19 AM
yeah i am sharing here the side effects of the undue use of HGH....


-- Acromegaly (as described in detail above)
-- Premature death (in case of acromegaly)
-- Heart enlargement (due to prolonged use of HGH (http://www.hghforsale.org). Can't be reversed)
-- Low blood sugar with risk of going into a diabetic coma
-- Excessive hair growth all over the body
-- Excessive water retention
-- Liver damage
-- Thyroid damage


Define "undue use".